Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

High fever, extreme lethargy, vomiting with blood streaks, redness over joints. What could be wrong?

I have a dear friend at the local regional hospital with a 3 year old son. He has been there for 4 or 5 days on an IV. He has run a fever close to 104 all week, is extremely lathargic (probably mostly due to the high fever), was throwing up (and the last time there was a little blood in it). He has deep redness around several of his joints. She was told at one point perhaps it was scarlet fever , the next day it was just a virus . He hasn t eaten in 7 days. They have not yet given him any anti-biotics, because they cannot figure out what is wrong with him. One on-call doctor wanted to send him home. Really? Your thoughts?
Asked On : Wed, 23 Jan 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
From your description it seems that your friend is severely affected with polyarthralgia. It can be due to an autoimmune cause or a post viral infection. Proper blood investigations and X-rays of the affected joints will help in the diagnosis.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Wed, 23 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor